I've been taking Suboxone for a little while now and although it's helped me physically, emotionally I'm a wreck. I;ve never been this depressed in my life. Does subutex cause depression as well? Does anyone have any advice for me? Thanks.
sorry your having a hard time. depression, anxiety, and fatugue can be a side effect. i was only able to stay on it for 2 months befor the fatigue and depression got to me. how long do yu plan on staying on it?
I have been on and off Suboxone for 4 years (waaay too long) .Most opiates
have depression as a side effect.
In medical studies before it was released for public use they stated it had mild antidepressive effects.Anything that can help depresion can also cause depression as well, this is true with SSRIs.
Buprenorphine(the opiate in subutex and suboxone) is usually administered in MCGs (MicroGrams) rather than miligrams that is why people who take even 2mgs and stop have painful withdrawl and most people do not know this about buprenorphine.What this means is that since the manufacturer of suboxone does not make it below 2mg you have to go down to from 2mg to 1mg (which is half) .90mcgs then 80mcgs 70 mcgs etc so you end up taking little flakes in the end and it is hard to tell what .10 mcg of suboxone looks like. Just shave a bit or smash it and take crumbs. I was able to get off of it only this way.I am now at 2mgs and in 2 weeks will go to one(I relapsed the first time and was not serious about recovery).This way DOES WORK if you have someone other than yourself holding the medication and giving it to you every day.Also suboxone has a half life of 37 hours so taking it everyday is really not needed I take it every other day.
Anyone trying to quit have faith and educate yourself because the drug comapy and your doctor are not the ones that have to go through WD thus they have no real vested interest apart from $.
I've been on suboxone now for 4 months and also suffer from chronic major depression so have been on an antidepressant for about 13 years now.....I have some of the same symptoms you mention on the subox but can tell you after going cold turkey in rehab, 5 days of detoxing off of hydrocodone, 180-200mg per day and 4mg ativan a day for 6 years, I had unbearable, relentless panic and severe depression. I think it is just a fact that coming off of opiates with not many opiate receptors left, we're going to feel extremely depressed. We're used to having the opiates fill our receptors so we no longer have that "high" but are also living with the damage we've done and the dopamine/seratonin we've depleted so it's a double whammy. The depression I have now I think is tempered a lot by the suboxone. I know it was WAY worse when I was without anything to help fill the opiate receptors. Just a thought....see a dr. and perhaps a mild antidepressant might help for a short period until you build up your natural endorphin supply again. Also, exercise and vitamin B helps along with fish oil and lots of good food and rest!